Alert archive / New Mexico / Tornado Warnings in 2025
Tornado Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 7, 2025, 6:44 PM MDT for Union County, New Mexico. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2025, 6:44 PM MDT (00:44 UTC)
- Expired
- Jun 7, 2025, 7:00 PM MDT
- In force
- 16 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 1.75 in
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 173 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:04 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
678
WFUS55 KABQ 080044
TORABQ
NMC059-080100-
/O.NEW.KABQ.TO.W.0014.250608T0044Z-250608T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
644 PM MDT Sat Jun 7 2025
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
West Central Union County in northeastern New Mexico...
* Until 700 PM MDT.
* At 644 PM MDT, a severe thunderstorm capable of producing a
significant tornado was located 15 miles north of Bueyeros, or 33
miles northeast of Mosquero, moving southeast at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Mainly rural areas of West Central Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3623 10380 3631 10367 3619 10331 3609 10352
3609 10370
TIME...MOT...LOC 0044Z 312DEG 31KT 3621 10370
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
241 follow-up statement
772
WWUS55 KABQ 080050
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
650 PM MDT Sat Jun 7 2025
NMC059-080100-
/O.CON.KABQ.TO.W.0014.000000T0000Z-250608T0100Z/
Union NM-
650 PM MDT Sat Jun 7 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 7 PM MDT FOR WEST CENTRAL
UNION COUNTY...
At 650 PM MDT, a severe thunderstorm capable of producing a tornado
was located 13 miles north of Bueyeros, or 32 miles northeast of
Mosquero, moving southeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Mainly rural areas of West Central Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3623 10380 3631 10367 3619 10331 3609 10352
3609 10370
TIME...MOT...LOC 0044Z 312DEG 31KT 3620 10369
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 7, 5:48 PM MDT, 56 minutes earlier. Its key messages:
- Updated at 548 PM MDT Sat Jun 7 2025
- A few severe storms may produce large hail and damaging wind gusts in far northeast New Mexico through late this evening, and far northeast and east central NM Sunday.
- Showers and storms will expand to central and some western areas of the state Monday through Wednesday of next week. Localized heavy rainfall will increase the risk of flash flooding, particularly over recent burn scars and in urban areas. A risk for severe storms will continue mainly across portions of eastern NM as well.
Area forecast discussion, Jun 7, 5:48 PM MDT, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 548 PM MDT Sat Jun 7 2025 ...New AVIATION... .KEY MESSAGES... Updated at 548 PM MDT Sat Jun 7 2025 - A few severe storms may produce large hail and damaging wind gusts in far northeast New Mexico through late this evening, and far northeast and east central NM Sunday. - Showers and storms will expand to central and some western areas of the state Monday through Wednesday of next week. Localized heavy rainfall will increase the risk of flash flooding, particularly over recent burn scars and in urban areas. A risk for severe storms will continue mainly across portions of eastern NM as well. && .SHORT TERM... (This evening through Sunday night) Issued at 300 PM MDT Sat Jun 7 2025 Through the evening, a few thunderstorms will continue to develop across far northeast NM in the vicinity of a weak boundary. Storms will continue to form over the Raton Ridge before sliding east- southeastward where slightly better shear (effective bulk shear near 40kt) and higher instability (~1000-1500J/kg MLCAPE) exists. A few supercells are expected in Colfax and Union County before exiting into the OK and TX Panhandles. Large hail and damaging winds are the main concerns with any storm that becomes organized. Elsewhere, quiet conditions will be the rule through the evening. Much like the last few nights, low clouds and patchy fog may develop across eastern NM once again after 3am or so. Apart from the low clouds, Sunday should be quiet through early afternoon with quasi-zonal flow aloft. However, a backdoor cold front is poised to enter northeast NM during the mid afternoon hours. Storms that develop along the front will aid in pushing the front/outflow boundary further south and west through the evening hours. 30-40kts of 0-6km bulk shear and CAPE values up to 1500 J/kg will be sufficient for another round of severe storms with large hail and damaging winds. One point of concern is how widespread storms will be across eastern NM through the evening. Latest models keep storms focused across the northeast quarter of the state as well as right near the TX border, with little to no activity outside of that area. Thus, confidence is low that areas outside of northeast/far eastern NM will see severe weather and wouldn't be surprised to see later SPC outlooks to reflect this if trends continue. The front will push through the gaps of the Central Mountain Chain by early Monday morning. East winds of 20 to 25 mph with gusts near 35 mph are expected at ABQ. Low level moisture will also be ushered westward behind the boundary, setting the stage for a more active Monday. && .LONG TERM... (Monday through Friday) Issued at 300 PM MDT Sat Jun 7 2025 An approaching storm system combined with increased low level moisture will allow showers and thunderstorms to develop across the high terrain Monday afternoon. Locally heavy rainfall is likely, which may pose a risk for flash flooding on the Hermits Peak Calf Canyon burn scar. The main question for Monday is how storms will track through the evening. Though storm motion will generally be toward the east and southeast, outflow boundary collisions may dictate storm propagation even more. The GFS and EC both show a cluster of storms developing across northeast and east central NM as they move off the high terrain and the cluster will then continue to slide southeastward, producing gusty winds, heavy rainfall and potentially some hail as well. However, the NAM and CMC suggest outflows will keep most of the precipitation across central NM - perhaps even impacting the Santa Fe and ABQ metro areas. Complicating matters will likely be the development of an MCV from Monday evenings convection. This MCV may keep at least a few showers and thunderstorms going through Monday night into Tuesday morning. Widespread low clouds are also likely Monday night. Nonetheless, by mid afternoon Tuesday, thunderstorms are expected to once again erupt over the high terrain, with more storms focused further south. Heavy rainfall and flash flooding will be a concern both across HPCC as well as the burn scars surrounding Ruidoso. Storms should generally move toward the southeast once again as the main upper level trough crosses the area, though any remnant MCV could throw a wrench into that. Moisture will linger on Wednesday, with storms across the high terrain once again. Flooding potential will depend on how much precipitation burn scars and/or urban areas received on Mon/Tue. Drier air moves in from the west on Thursday and Friday, with storm coverage tapering off from west to east. && .AVIATION... (00Z TAFS) Issued at 548 PM MDT Sat Jun 7 2025 Severe thunderstorms with large hail and damaging wind gusts across Union County will exit into the Texas panhandle later this evening. Mostly clear with light and terrain dominated winds overnight. Some low clouds possible in the vicinity of KTCC around sunrise before burning off mid to late Sunday morning. Isolated to scattered showers and storms develop mid Sunday afternoon Sunday across far northeast and east central NM. A few may become strong to severe with large hail and damaging wind gusts. Included a PROB30 for KTCC for this chance. && .FIRE WEATHER... Issued at 300 PM MDT Sat Jun 7 2025 Very low RH will persist across the West Central Basin and Range (Zone 109) and the lower Rio Grande Valley (southern portions of zone 106) for the remainder of today and again Sunday. Several hours of single digit RH is likely. A backdoor cold front on Sunday will press south and west, increasing low level moisture as far west as the Continental Divide by Monday morning. Widespread showers and thunderstorms are expected Monday and Tuesday, and to a lesser extent Wednesday, with locally heavy rainfall possible. Some storms will also contain large hail and damaging wind gusts, particularly across eastern NM. Drier air will move in from the west starting Thursday, limiting convection. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 53 90 55 88 / 0 0 0 10 Dulce........................... 43 83 44 82 / 0 10 0 40 Cuba............................ 51 84 51 82 / 0 0 0 40 Gallup.......................... 42 87 46 86 / 0 5 0 10 El Morro........................ 47 83 50 82 / 0 0 0 20 Grants.......................... 45 87 49 83 / 0 5 0 30 Quemado......................... 49 87 52 85 / 0 0 0 20 Magdalena....................... 56 89 57 83 / 0 0 0 40 Datil........................... 50 87 51 83 / 0 0 0 30 Reserve......................... 48 92 49 92 / 0 0 0 5 Glenwood........................ 52 95 54 96 / 0 0 0 5 Chama........................... 43 77 44 75 / 0 10 5 60 Los Alamos...................... 58 82 56 76 / 0 5 5 60 Pecos........................... 53 83 51 75 / 0 5 10 70 Cerro/Questa.................... 48 79 48 75 / 0 20 10 80 Red River....................... 38 70 40 65 / 0 20 20 80 Angel Fire...................... 33 75 35 68 / 0 20 20 80 Taos............................ 44 83 47 78 / 0 10 10 70 Mora............................ 47 80 47 71 / 0 20 20 80 Espanola........................ 54 89 55 84 / 0 0 0 50 Santa Fe........................ 56 84 55 80 / 0 5 5 60 Santa Fe Airport................ 53 89 54 83 / 0 0 5 50 Albuquerque Foothills........... 63 91 62 86 / 0 0 5 40 Albuquerque Heights............. 62 93 64 87 / 0 0 5 30 Albuquerque Valley.............. 60 94 61 88 / 0 0 5 30 Albuquerque West Mesa........... 62 93 62 87 / 0 0 5 30 Belen........................... 58 95 59 91 / 0 0 0 20 Bernalillo...................... 59 94 61 89 / 0 0 5 30 Bosque Farms.................... 57 94 58 90 / 0 0 5 30 Corrales........................ 60 94 61 89 / 0 0 5 30 Los Lunas....................... 58 94 59 90 / 0 0 0 20 Placitas........................ 60 89 61 85 / 0 0 5 40 Rio Rancho...................... 61 92 61 89 / 0 0 5 30 Socorro......................... 63 98 63 92 / 0 0 0 20 Sandia Park/Cedar Crest......... 57 86 54 80 / 0 0 5 40 Tijeras......................... 58 87 57 83 / 0 0 5 40 Edgewood........................ 52 86 53 80 / 0 0 5 50 Moriarty/Estancia............... 46 88 51 81 / 0 0 5 50 Clines Corners.................. 52 83 52 74 / 0 5 10 50 Mountainair..................... 53 88 53 81 / 0 0 10 40 Gran Quivira.................... 53 89 53 81 / 0 0 10 40 Carrizozo....................... 60 93 58 87 / 0 0 5 30 Ruidoso......................... 57 87 52 75 / 0 0 5 50 Capulin......................... 49 79 49 69 / 20 30 40 70 Raton........................... 48 83 49 76 / 10 30 30 70 Springer........................ 48 86 52 75 / 5 20 20 70 Las Vegas....................... 49 84 50 72 / 0 10 20 70 Clayton......................... 57 84 55 76 / 30 30 40 30 Roy............................. 53 85 54 74 / 5 20 20 60 Conchas......................... 59 92 59 77 / 0 20 20 50 Santa Rosa...................... 57 91 58 77 / 0 10 20 50 Tucumcari....................... 59 90 58 78 / 5 20 30 30 Clovis.......................... 63 93 59 76 / 5 20 30 30 Portales........................ 63 95 59 78 / 0 10 20 30 Fort Sumner..................... 61 94 59 80 / 0 10 20 40 Roswell......................... 65 102 65 85 / 0 0 5 20 Picacho......................... 60 97 58 84 / 0 5 5 40 Elk............................. 58 95 55 85 / 0 0 5 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...34 LONG TERM....34 AVIATION...71
In the hours before
Special weather statement, Jun 7, 4:13 PM MDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Albuquerque NM 413 PM MDT Sat Jun 7 2025 NMZ230-072300- Union County NM- 413 PM MDT Sat Jun 7 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION COUNTY UNTIL 5 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles northeast of Grenville, or 20 miles east of Des Moines, moving east at 30 mph. HAZARD...Wind gusts of 50 to 55 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Northeastern Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3674 10355 3685 10357 3697 10307 3669 10308 TIME...MOT...LOC 2213Z 269DEG 24KT 3680 10348 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 TO 55 MPH 25/24
Local storm report, Jun 7, 4:57 PM MDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
457 PM MDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Hail 7 SSW Grenville 36.50N 103.65W
06/07/2025 E1.50 Inch Union NM Storm Chaser
A storm chaser shared video of estimated
ping-pong ball size hail.
&&
RJHLocal storm report, Jun 7, 5:59 PM MDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
559 PM MDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 4 WSW Sedan 36.13N 103.19W
06/07/2025 M1.75 Inch Union NM Broadcast Media
Report of golf ball sized hail near Sedan.
&&
NMPLocal storm report, Jun 7, 6:27 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
627 PM MDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Hail 6 SW Sedan 36.08N 103.20W
06/07/2025 M1.75 Inch Union NM Public
Report from mPING: Golf Ball (1.75 in.).
&&Local storm report, Jun 7, 6:29 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
629 PM MDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Hail 5 SW Sedan 36.10N 103.20W
06/07/2025 E1.50 Inch Union NM Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
MAALocal storm report, Jun 7, 6:42 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
642 PM MDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Hail 13 E Gladstone 36.30N 103.74W
06/07/2025 E1.75 Inch Union NM CO-OP Observer
Golf Ball sized hail reported at Pasamonte
ranch.
&&
NMPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:11 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Jun 7, 6:12 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jun 7, 6:15 PM MDT | Tornado Warning | ABQ | Union | 30 min |
| Jun 7, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 46 min |
| Jun 7, 7:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jun 7, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 46 min |
| Jun 7, 7:57 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| Jun 7, 7:59 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jun 7, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jun 7, 9:12 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jun 7, 9:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 26 min |
| Jun 7, 10:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 49 min |
| Jun 7, 11:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 30 min |
| Jun 7, 11:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 27 min |
| Jun 8, 1:42 PM MDT | Flood Watch | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 31 hr |
| Jun 8, 2:09 PM MDT | Special Weather Statement | ABQ | Colfax | 51 min |
| Jun 8, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 38 min |
| Jun 8, 3:02 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jun 8, 3:04 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora | 116 min |
| Jun 8, 3:25 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 50 min |
| Jun 8, 3:33 PM MDT | Special Weather Statement | ABQ | Colfax | 42 min |
| Jun 8, 3:38 PM MDT | Special Weather Statement | ABQ | De Baca | 22 min |
| Jun 8, 3:45 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jun 8, 3:47 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 8, 4:14 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jun 8, 4:19 PM MDT | Special Weather Statement | ABQ | De Baca | 41 min |
| Jun 8, 4:24 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jun 8, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 33 min |
| Jun 8, 4:42 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jun 8, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 36 min |
| Jun 8, 4:58 PM MDT | Special Weather Statement | ABQ | De Baca | 32 min |
| Jun 8, 5:07 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 113 min |
| Jun 8, 5:24 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 2 hr |
| Jun 8, 5:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 32 min |
| Jun 8, 5:33 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jun 8, 5:47 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| Jun 8, 5:49 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| Jun 8, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 37 min |
Nearby
Tornado Warnings in New Mexico, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.